MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 6 HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL VENOUS/CARDIOTOMY; HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL VENOUS/CARDIOTOMY RESERVOIR

SORIN GROUP ITALIA SRL INSPIRE 6 HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL VENOUS/CARDIOTOMY; HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL VENOUS/CARDIOTOMY RESERVOIR
Model Number 6 PH.I.S.I.O.
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The age of the device was calculated as the time elapsed between device sterilization and the date of the event.(b)(4).Sorin group (b)(4) manufactures the inspire 6 hollow fiber oxygenator with integrated hardshell venous/cardiotomy reservoir.The incident occurred in (b)(6).Per exemption letter number e2016005.Nor the complained oxygenator neither any picture of the issue were made available for event investigation.Based on similar events previously investigated, the leak could have been caused by either a delamination or a crack of the metal pin of the holder of the temperature probe.Without the possibility to investigate the unit, a clear root cause could not be assessed.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.As a part of continous improvement process, a new supplier and temperature probe manufacturing process has been validated in september 2018.The complained oxygenator was manufactured before september 2018.Livanova will keep monitoring the market for similar events.Device not available.
 
Event or Problem Description
Sorin group (b)(4) has received a report that at the beginning of the cardiopulmonary bypass, a leak noticed from the arterial temperature probe well of the inspire 6 oxygenator according to information, no leak was detected during priming.Total blood loss was approximately 20cc.Livanova was informed by us mail on 12/31/2018 the case was reported: report medwatch # (b)(4).

Brand Name
INSPIRE 6 HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL VENOUS/CARDIOTOMY
Common Device Name
HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL VENOUS/CARDIOTOMY RESERVOIR
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena 41037
IT  41037
MDR Report Key8284773
Report Number9680841-2019-00003
Device Sequence Number1599031
Product Code DTZ
UDI-Device Identifier08033178112352
UDI-Public(01)08033178112352(17)210516(10)1805170248
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K130209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/16/2021
Device Model Number6 PH.I.S.I.O.
Device Catalogue Number050713
Device Lot Number1805170248
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/31/2019
Device Age6 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2018
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR